3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Birth Control Pills and weight loss?

Reply
 
Thread Tools
Old 01-08-2014, 10:51 AM   #1
Senior Member
 
pixelllate's Avatar
 
Join Date: May 2011
Posts: 1,158

Default Birth Control Pills and weight loss?

Hello, my gyno said that she could start me on low doses of Loestrin - I said that I would think about it. I tried looking up old posts about how people did with Loestrin in terms of weight loss, and most said that they had gained weight, but at the same time did not start their diet or lifestyle change yet/increased their eating for other reasons, so it was likely attributed to the increased eating. So just wondering, anyone here actively diet while on BP and in particular, Loestrin and how did it go?


Just a tad concerned, since I am losing my final lbs and those are proving to be a bit stubborn.
__________________


I listened to my gut and it said "You could do with less of me."

Last edited by pixelllate : 01-08-2014 at 10:52 AM.
pixelllate is offline   Reply With Quote
Old 01-08-2014, 01:27 PM   #2
Senior Member
 
Leaves's Avatar
 
Join Date: Jul 2011
Location: UK
Posts: 280

S/C/G: RS:164/130/130

Height: 5'3

Default

Hey pixelllate, I've had plenty of success with dieting whilst taking BCP. I think when I first started taking the pill my boobs did get bigger, but I was still growing anyway so I'm not sure it can be completely to blame!
I know some people report increased appetite, but I think as long as you don't start actually eating more then you shouldn't have any problem. I don't know if I have an increased appetite or not for being on the pill- some days I'm more hungry than others but I think everybody experiences that! There might be water weight and other fluctuations at first, but I don't see any reason why you wouldn't be able to lose those last pounds.

Good luck!
__________________

One cheese for every 5lbs gone forever!

Last edited by Leaves : 01-08-2014 at 01:27 PM.
Leaves is offline   Reply With Quote
Old 01-08-2014, 01:56 PM   #3
Senior Member
 
desiresdestiny's Avatar
 
Join Date: Dec 2010
Location: California
Posts: 361

S/C/G: 165/135/138

Height: 5' 10''

Default

Hey pixelllate, I am on the same brand of birth control and yes in the beginning stages of adjustment I did struggle with my weight, I eventually stabilized and actually hit my goal while I was on the pill. I am still on it and I am just more mindful of cravings, mood swings and etc..
desiresdestiny is offline   Reply With Quote
Old 01-08-2014, 03:29 PM   #4
Senior Member
 
pnkrckpixikat's Avatar
 
Join Date: Sep 2010
Location: DFW Metroplex
Posts: 1,668

S/C/G: 295/see ticker/150

Height: 5'9

Default

Anything with hormones can change your appetite, cravings, moods, etc. But how it effects you is different with every person and every method. For example:

on no BC during shark week (3-5days a month) I want bacon cheese burgers and brownies.

On the pill I was a raving B***H and I was constantly craving bacon cheese burgers and brownies, literally ALL THE TIME. It wrecked my diet.

On depo-provera I crave it only when my shot is due (3-5 days per 90 days).

I would say try it for a few months and if you are noticing side effect or extra cravings etc then go back to your doctor to try something different. But do give it at least a few months for your body to become used to it.
__________________

pnkrckpixikat is offline   Reply With Quote
Old 01-08-2014, 06:26 PM   #5
Warrior Princess
 
novangel's Avatar
 
Join Date: Jan 2012
Location: Illinois
Posts: 2,875

S/C/G: 155/143/140

Height: 5' 5.5"

Default

I have always been thinner on BC. No idea why.

I'm too old to take hormonal BC now but I have taken several different ones and the only negative I experienced was hair loss. It came back but my hair has never been the same.
__________________





novangel is offline   Reply With Quote
Old 01-08-2014, 10:55 PM   #6
Senior Member
 
Quiet Ballerina's Avatar
 
Join Date: Aug 2007
Location: Virginia
Posts: 1,007

S/C/G: 171/ticker/121

Height: 5' 1"

Default

Not related to your direct question, but I was on Loestrin and I wanted to warn you that one of the side effects is that it can cause you to completely skip your period. The first time that happened to me I had a bit of a freak out. But I dug around online and lots of people have that issue. So if that happens, don't immediately go into panic mode like me.
__________________

Last edited by Quiet Ballerina : 01-08-2014 at 10:55 PM.
Quiet Ballerina is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
birth control pills and weight changes???? Porthardygurl Weight Loss Support 12 11-18-2012 05:43 PM
Birth control pills and weight loss / weight gain Stars Weight Loss Support 15 11-10-2012 12:05 AM
Birth control pills and weight gain somethingnew912 20-Somethings 12 04-02-2011 03:15 PM


All times are GMT -4. The time now is 04:23 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2